Share |
 Article not rated yet 

Clinical Reviews

Neuroleptic malignant syndrome in pediatrics. A case report

Authors:

Leganés Villanueva Ca, Goruppi Ib, Bianchi Fc, Brun Lozano Nd, Coca Fernández Ee, Brió Sanagustín Sf, Boronat Guerrero Sg

aSección de Cirugía Pediátrica. Servicio de Pediatría. Hospital Universitario de la Santa Creu i Sant Pau. Barcelona, España.
bSección de Cirugía Pediátrica. Servicio de Pediatría. Hospital Universitario de la Santa Creu i Sant Pau. Barcelona, España.
cSección de Cirugía Pediátrica. Servicio de Pediatría. Hospital Universitario de la Santa Creu i Sant Pau. Barcelona, España.
dSección de Cirugía Pediátrica. Servicio de Pediatría. Hospital Universitario de la Santa Creu i Sant Pau. Barcelona, España.
eSección de Cuidados Intensivos Pediátricos. Servicio de Pediatría. Hospital Universitario de la Santa Creu i Sant Pau. Barcelona, España.
fSección de Cuidados Intensivos Pediátricos. Servicio de Pediatría. Hospital Universitario de la Santa Creu i Sant Pau. Barcelona, España.
gServicio de Pediatría. Hospital Universitario de la Santa Creu i Sant Pau. Barcelona, España.

Correspondence: C Leganés. Email: cleganes@santpau.cat

Reference of this article.:

Leganés Villanueva C, Goruppi I, Bianchi F, Brun Lozano N, Coca Fernández E, Brió Sanagustín S y cols. Síndrome neuroléptico maligno en la urgencia pediátrica. Rev Pediatr Aten Primaria. 2021;23:71-4.

Published in Internet: 23/03/2021

Abstract:

Neuroleptic malignant syndrome is a pediatric emergency with high morbidity and mortality, related to an alteration of the dopaminergic neurotransmission system. It is characterized by hyperthermia along with muscular hypertonia, dysautonomia, and altered level of consciousness.

An early diagnosis is essential to prevent common complications such as bronchoaspiration, wear, bedsores, infectious processes, and neuropsychiatric changes. Treatment should include general support measures and symptomatic pharmacological therapy.

Although most of the cases described correspond to the adulthood, it has also been described in children and adolescents. We present a case of neuroleptic malignant syndrome in a 12-year-old adolescent with encephalopathy and spastic tetraparesis secondary to the cessation of baclofen administration.

Keywords: Neuroleptic malignant syndrome. Hypertonia. Neuroleptic. Dopamine.


 


Comments

This article has no comments yet.

ISSN 2174-4106  Publicación Open Acess, incluida en DOAJ, sin cargo por publicación.

Privacy Policy | Web map | Copyright 2021 Lúa Ediciones 3.0 | Contact